Alert archive / Wyoming / High Wind Warnings in 2010
High Wind Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 13, 2010, 8:31 PM MST for 5 counties in Wyoming. It took effect at Dec 14, 2010, 11:00 AM MST. It was in force for 15 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2010, 8:31 PM MST (03:31 UTC)
- In effect from
- Dec 14, 2010, 11:00 AM MST
- Expired
- Dec 15, 2010, 1:45 AM MST
- In force
- 15 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 8:20 PM MST | NON-TSTM WND GST 63 | Bordeaux, WY | SUSTAINED AT 40 MPH AS WELL. |
| Dec 14, 9:10 PM MST | NON-TSTM WND GST 62 | Bordeaux, WY | WIND GUST 62 TO 65 MPH. SUSTAINED WIND 32 TO 41 MPH. |
| Dec 14, 9:20 PM MST | NON-TSTM WND GST 58 | Bordeaux, WY | STAINED WIND 43 MPH. |
| Dec 14, 9:20 PM MST | NON-TSTM WND GST 58 | Bordeaux, WY | SUSTAINED WIND 43 MPH. |
| Dec 14, 9:40 PM MST | NON-TSTM WND GST 60 | Bordeaux, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2296 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789 WWUS75 KCYS 140331 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 831 PM MST MON DEC 13 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY THROUGH 5 AM WEDNESDAY MORNING... .THE PRESSURE GRADIENT WILL TIGHTEN BETWEEN A SURFACE TROUGH ALONG THE WYOMING-NEBRASKA BORDER AND STRONG COLD FRONT APPROACHING FROM THE WEST TUESDAY AND TUESDAY NIGHT. THIS TIGHT GRADIENT IN COMBINATION WITH STRONG WINDS IN THE LOW AND MID LEVELS OF THE ATMOSPHERE WILL GENERATE VERY STRONG AND GUSTY SURFACE WINDS BEGINNING LATE TUESDAY MORNING AND CONTINUING THROUGH LATE TUESDAY NIGHT WHEN THE COLD FRONT PASSES THROUGH THE AREA. THE MAIN AREAS AFFECTED WILL BE THE LARAMIE RANGE AND FOOTHILLS...AS WELL AS THE WIND PRONE AREAS NEAR ARLINGTON. WYZ103-106-110-116-117-141145- /O.UPG.KCYS.HW.A.0017.101214T1800Z-101215T1200Z/ /O.NEW.KCYS.HW.W.0022.101214T1800Z-101215T1200Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 831 PM MST MON DEC 13 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 5 AM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WESTERLY WINDS WILL BECOME VERY STRONG AND GUSTY BEGINNING LATE TUESDAY MORNING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH ARE LIKELY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
5 follow-up statements
302 WWUS75 KCYS 140335 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 835 PM MST MON DEC 13 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY THROUGH 5 AM WEDNESDAY MORNING... .THE PRESSURE GRADIENT WILL TIGHTEN BETWEEN A SURFACE TROUGH ALONG THE WYOMING-NEBRASKA BORDER AND STRONG COLD FRONT APPROACHING FROM THE WEST TUESDAY AND TUESDAY NIGHT. THIS TIGHT GRADIENT IN COMBINATION WITH STRONG WINDS IN THE LOW AND MID LEVELS OF THE ATMOSPHERE WILL GENERATE VERY STRONG AND GUSTY SURFACE WINDS BEGINNING LATE TUESDAY MORNING AND CONTINUING THROUGH LATE TUESDAY NIGHT WHEN THE COLD FRONT PASSES THROUGH THE AREA. THE MAIN AREAS AFFECTED WILL BE THE LARAMIE RANGE AND FOOTHILLS...AS WELL AS THE WIND PRONE AREAS NEAR ARLINGTON. WYZ103-106-110-116-117-141745- /O.CON.KCYS.HW.W.0022.101214T1800Z-101215T1200Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 835 PM MST MON DEC 13 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM MST WEDNESDAY. * TIMING...WESTERLY WINDS WILL BECOME VERY STRONG AND GUSTY BEGINNING LATE TUESDAY MORNING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WINDS...WESTERLY SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH ARE LIKELY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
562 WWUS75 KCYS 140941 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 241 AM MST TUE DEC 14 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TUESDAY THROUGH 5 AM WEDNESDAY MORNING... .THE PRESSURE GRADIENT WILL CONTINUE TO INCREASE BETWEEN A SURFACE TROUGH ALONG THE WYOMING-NEBRASKA BORDER AND A COLD FRONT APPROACHING FROM THE WEST TUESDAY AND TUESDAY NIGHT. THIS TIGHT GRADIENT IN COMBINATION WITH STRONG WINDS IN THE LOW AND MID LEVELS OF THE ATMOSPHERE WILL GENERATE VERY STRONG AND GUSTY SURFACE WINDS BEGINNING LATE THIS MORNING AND CONTINUING THROUGH LATE TONIGHT WHEN THE COLD FRONT BEGINS TO MOVE THROUGH THE AREA. WYZ104-142200- /O.EXA.KCYS.HW.W.0022.101214T1800Z-101215T1200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- INCLUDING THE CITY OF...MUDDY GAP 241 AM MST TUE DEC 14 2010 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY. * TIMING...LATE THIS MORNING THROUGH EARLY WEDNESDAY MORNING. * WINDS...SOUTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE LIKELY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-110-116-117-142200- /O.CON.KCYS.HW.W.0022.101214T1800Z-101215T1200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 241 AM MST TUE DEC 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY. * TIMING...LATE THIS MORNING THROUGH EARLY WEDNESDAY MORNING. * WINDS...WEST-SOUTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE LIKELY. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ103-142200- /O.CON.KCYS.HW.W.0022.101214T1800Z-101215T1200Z/ NORTH LARAMIE RANGE- 241 AM MST TUE DEC 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST WEDNESDAY. * TIMING...WESTERLY WINDS WILL BECOME VERY STRONG AND GUSTY BEGINNING LATE THIS MORNING AND ARE EXPECTED TO CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WINDS...WEST-SOUTHWEST SUSTAINED AT 45 TO 50 MPH WITH GUSTS TO AROUND 60 TO 75 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING IN THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING FOR THE NORTH LARAMIE RANGE MOUNTAINS MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE FREQUENTLY LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ CARPENTER
133 WWUS75 KCYS 142114 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 214 PM MST TUE DEC 14 2010 ...HIGH WIND WARNING IN EFFECT THROUGH 5 AM WEDNESDAY MORNING... .THE PRESSURE GRADIENT WILL CONTINUE TO INCREASE BETWEEN A SURFACE TROUGH ALONG THE WYOMING-NEBRASKA BORDER AND A COLD FRONT APPROACHING FROM THE WEST TONIGHT. THIS TIGHT GRADIENT IN COMBINATION WITH STRONG WINDS IN THE LOW AND MID LEVELS OF THE ATMOSPHERE WILL GENERATE VERY STRONG AND GUSTY SURFACE WINDS BEGINNING LATE THIS EVENING AND CONTINUING THROUGH TONIGHT. WINDS HAVE NOT INCREASED AS OF MID AFTERNOON IN THE WARNED AREA...BUT ARE STILL EXPECTED TO INCREASE RAPIDLY AFTER SUNSET...THEREFORE THE HIGH WIND WARNING REMAINS IN EFFECT. WYZ104-106-110-116-117-150615- /O.CON.KCYS.HW.W.0022.000000T0000Z-101215T1200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MUDDY GAP...BORDEAUX...ARLINGTON... ELK MOUNTAIN...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK... HARRIMAN...WHITAKER 214 PM MST TUE DEC 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * WINDS...WEST-SOUTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE LIKELY. * IMPACTS...MOTORISTS SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ103-150615- /O.CON.KCYS.HW.W.0022.000000T0000Z-101215T1200Z/ NORTH LARAMIE RANGE- 214 PM MST TUE DEC 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING...WESTERLY WINDS WILL BECOME VERY STRONG AND GUSTY BEGINNING LATE THIS EVENING AND ARE EXPECTED TO CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WINDS...WEST-SOUTHWEST SUSTAINED AT 45 TO 50 MPH WITH GUSTS TO AROUND 60 TO 75 MPH. * IMPACTS...MOTORISTS SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING FOR THE NORTH LARAMIE RANGE MOUNTAINS MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE FREQUENTLY LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ107-118-150615- /O.NEW.KCYS.HW.A.0018.101215T0600Z-101215T1900Z/ EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...CHEYENNE 214 PM MST TUE DEC 14 2010 ...HIGH WIND WATCH IN EFFECT FROM 11 PM MST THIS EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 11 PM MST THIS EVENING THROUGH WEDNESDAY MORNING. * TIMING...LATE TONIGHT UNTIL NOON WEDNESDAY. * WINDS...WEST TO NORTHWEST AT 30 TO 45 MPH WITH GUSTS OVER 60 MPH. * IMPACTS...MOTORISTS SHOULD BE AWARE OF THE POTENTIAL FOR STRONG WINDS AND SUDDEN WIND GUSTS. THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
215 WWUS75 KCYS 150425 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 925 PM MST TUE DEC 14 2010 ...HIGH WIND WARNING IN EFFECT THROUGH 5 AM WEDNESDAY MORNING... .THE PRESSURE GRADIENT WILL CONTINUE TO INCREASE BETWEEN A SURFACE TROUGH ALONG THE WYOMING-NEBRASKA BORDER AND A COLD FRONT APPROACHING FROM THE WEST TONIGHT. THIS TIGHT GRADIENT IN COMBINATION WITH STRONG WINDS IN THE LOW AND MID LEVELS OF THE ATMOSPHERE WILL GENERATE VERY STRONG AND GUSTY SURFACE WINDS BEGINNING LATE THIS EVENING AND CONTINUING THROUGH TONIGHT. WINDS HAVE BEGUN TO SIGNIFICANTLY INCREASE AT BORDEAUX THE PAST HOUR WITH 63 MPH GUSTS REPORTED AT 820 PM THIS EVENING. WILL KEEP HIGH WIND WARNING GOING AS OTHER REPORTING STATIONS AT ESTERBROOK AND DODGE CREEK ARE STARTING TO REPORT INCREASING WIND SPEEDS. WYZ104-150530- /O.CAN.KCYS.HW.W.0022.000000T0000Z-101215T1200Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS- INCLUDING THE CITY OF...MUDDY GAP 925 PM MST TUE DEC 14 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE REMAINED FAIRLY LIGHT THIS EVENING AND STRONGEST WINDS SHOULD BE OCCURRING AT THIS TIME. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ WYZ107-118-150530- /O.CAN.KCYS.HW.A.0018.101215T0600Z-101215T1900Z/ EAST PLATTE COUNTY-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...CHEYENNE 925 PM MST TUE DEC 14 2010 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. WINDS HAVE REMAINED FAIRLY LIGHT THIS EVENING AND STRONGEST WINDS SHOULD BE OCCURRING AT THIS TIME. THEREFORE...THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ WYZ106-110-116-117-151200- /O.CON.KCYS.HW.W.0022.000000T0000Z-101215T1200Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 925 PM MST TUE DEC 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING...THROUGH EARLY WEDNESDAY MORNING. * WINDS...WEST-SOUTHWEST SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE LIKELY. * IMPACTS...MOTORISTS SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ103-151200- /O.CON.KCYS.HW.W.0022.000000T0000Z-101215T1200Z/ NORTH LARAMIE RANGE- 925 PM MST TUE DEC 14 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING...WESTERLY WINDS WILL BECOME VERY STRONG AND GUSTY BEGINNING LATE THIS EVENING AND ARE EXPECTED TO CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WINDS...WEST-SOUTHWEST SUSTAINED AT 45 TO 50 MPH WITH GUSTS TO AROUND 60 TO 75 MPH. * IMPACTS...MOTORISTS SHOULD BE AWARE OF THE STRONG WINDS AND SUDDEN WIND GUSTS. THOSE IN HIGH PROFILE OR LIGHT WEIGHT VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING FOR THE NORTH LARAMIE RANGE MOUNTAINS MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE FREQUENTLY LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$
713 WWUS75 KCYS 150845 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 145 AM MST WED DEC 15 2010 WYZ103-106-110-116-117-150945- /O.CAN.KCYS.HW.W.0022.000000T0000Z-101215T1200Z/ NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 145 AM MST WED DEC 15 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 13, 4:28 PM MST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 13, 4:28 PM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MST MON DEC 13 2010
.UPDATE...
&&
.AVIATION...00Z TAFS
VFR CONDITIONS THE NEXT 24 HOURS AS HIGH PRESSURE OVER NORTHERN
COLORADO DOMINATES THE WEATHER. GOING TO SEE WEST TO SOUTHWEST
WINDS PICK UP TUESDAY MORNING AND AFTERNOON...LEADING TO LOW LEVEL
TURBULENCE FOR PILOTS ON LANDINGS AND TAKEOFFS. NEXT SYSTEM BEGINS
TO MOVE INTO WESTERN WYOMING LATE TUESDAY AFTERNOON AND INTO
RAWLINS TUESDAY EVENING. THIS MAY CAUSE DETERIORATING FLIGHT
CONDITIONS AFTER THE 00Z TIMEFRAME.
CLAYCOMB
&&
.PREV DISCUSSION... /ISSUED 311 PM MST MON DEC 13 2010/
SHORT TERM...THIS AFTERNOON THROUGH WEDNESDAY NIGHT
EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A SHARP MID/UPPER LEVEL
TROUGH FROM SOUTHEAST CANADA TO THE CAROLINAS. FURTHER TO THE
WEST...A LOW AMPLITUDE MID/UPPER LEVEL RIDGE FROM BAJA CALIFORNIA
TO THE NORTHERN ROCKIES. SURFACE FEATURES INCLUDED THE LEE TROUGH
AXIS FROM SOUTHEAST WYOMING SOUTHWARD TO EASTERN NEW MEXICO. HIGH
PRESSURE OVER WESTERN COLORADO HAS WEAKENED A BIT...THEREFORE THE
GRADIENT LOOSENED AS WELL. AS A RESULT...THE STRONG AND GUSTY
OBSERVED EARLIER HAVE DECREASED SLIGHTLY...BUT WERE STILL 20 TO 35
MPH WITH GUSTS TO 50 MPH AT ARLINGTON AND BORDEAUX.
THE MAIN CHALLENGES DURING THIS PERIOD WILL BE WINDS AND
PRECIPITATION. THE MAJORITY OF THE 12Z NWP MODELS ARE SIMILAR IN
THEIR HANDLING OF THE NEXT WEATHER SYSTEM TO AFFECT THE CWA
TUESDAY NIGHT AND WEDNESDAY. BEFORE THEN...THE PRESSURE GRADIENT
WILL RELAX BRIEFLY THIS EVENING...THEN GRADUALLY TIGHTEN THROUGH
TUESDAY AS THE FRONT APPROACHES AND LEE TROUGH DEEPENS. ALSO...
A 120-130 KT JET MAX WILL BE NOSING INTO THE CWA FROM THE WEST
WITH THE MID/UPPER LEVEL TROUGH AND VORTICITY MAXIMA FOLLOWING
CLOSELY BEHIND. THE GFS 700 MB WIND PROGS DEPICT 50-70 KT WESTERLY
WINDS DEVELOPING DURING THE AFTERNOON...AND LASTING THROUGH LATE
TUESDAY NIGHT WHEN THE COLD FRONT MAKES ITS WAY THROUGH THE CWA.
CONFIDENCE IS GROWING THAT ANOTHER HIGH WIND EVENT MAY MATERIALIZE...
AND ISSUED A WATCH DURING THIS TIME FRAME. PRECIPITATION WILL
ALSO ACCOMPANY THIS STORM SYSTEM...WITH ACCUMULATING SNOWS FOR
THE MOUNTAINS. HPC DAY2 SNOW FORECAST HAS RADICALLY CHANGED FROM
2-5 INCHES YESTERDAY TO 12-15 INCHES TODAY. ADVISORY CRITERIA FOR
SNOW LOOKS MORE REALISTIC GIVEN THAT IT WILL BE A RELATIVELY QUICK
MOVING STORM SYSTEM...BUT WILL HOLD OFF ON THE WSW PRODUCT UNTIL
LATER SHIFTS. OVER THE LOWER ELEVATIONS...ONLY LIGHT PRECIPITATION
IS FORECAST...POSSIBLY STARTING AS LIGHT RAIN THEN CHANGING TO
LIGHT SNOW AS THE COLDER AIR FILTERS INTO THE AREA. AFTER A VERY
MILD AND WINDY DAY TUESDAY...IT WILL TURN MUCH COOLER FOR WEDNESDAY
BEHIND THE FRONT WITH 700 MB TEMPERATURES FALLING FROM AROUND 0
DEGREES C TUESDAY NIGHT TO -7 TO -11 DEGREES C WEDNESDAY AFTERNOON.
THE PRECIPITATION WILL END OVER THE MAJORITY OF THE CWA WEDNESDAY
NIGHT AS THE TROUGH AXIS SHIFTS EAST. THERE STILL MAY BE ENOUGH
MOISTURE LINGERING OVER THE MOUNTAINS FOR SOME LIGHT SNOW. IT WILL
BE MUCH COLDER WEDNESDAY NIGHT WITH LOWS DROPPING INTO THE SINGLE
DIGITS ALONG AND WEST OF THE LARAMIE RANGE...AND TEENS TO THE
EAST.
LONG TERM...THURSDAY THROUGH NEXT MONDAY
MODELS IN REASONABLE AGREEMENT WITH THE LONG WAVE PATTERN ACROSS
THE WESTERN UNITED STATES...GENERALLY SHOWING ZONAL FLOW WITH
PACIFIC SHORT WAVES QUICKLY MOVING EASTWARD ACROSS WYOMING...
EMBEDDED IN THE MEAN WESTERLY FLOW ALOFT. MODELS HOWEVER DISAGREE
WITH THE TIMING OF THESE SHORTWAVES AND ASSOCIATED COLD FRONTS...
SO THE MOST CONFIDENT PART OF THE PRECIPITATION FORECAST IS OVER
THE MOUNTAINS FOR NOW. EXPECT BELOW NORMAL TEMPERATURES THURSDAY
AND FRIDAY AS THE NRN AND CNTRL ROCKIES ARE UNDER NORTHWEST FLOW
ALOFT WHILE A WEAK UPPER LEVEL SHORTWAVE QUICKLY DIGS SOUTHEAST...
BRINGING A REINFORCING SHOT OF COOLER AIR TO THE FORECAST AREA.
WITH THE ECMWF SHOWING SOME LOW LEVEL UPSLOPE FLOW EAST OF THE LARAMIE
RANGE...ADDED A SLIGHT CHANCE OF SNOW ALONG THE NRN AND SRN
LARAMIE RANGE FOR THURSDAY AND EARLY FRIDAY. FOR THE WEEKEND AND
EARLY NEXT WEEK...ALL MODELS SHOW A PACIFIC COLD FRONT PUSHING
INTO WYOMING WITH A FLAT RIDGE OF HIGH PRESSURE TO THE SOUTH.
HOWEVER...MODELS GREATLY DIFFER ON THE TIMING AND SPEED OF THE
FRONT WITH THE GFS THE MOST AGGRESSIVE...SHOWING A STRONG 150 KT
JET MAX PUSHING ONSHORE AS THE FRONT STALLS ACROSS SOUTHERN WYOMING
SUNDAY NIGHT INTO EARLY MONDAY...WHICH MAY RESULT IN WIDESPREAD
SNOWFALL ACROSS THE AREA. THE OTHER MODELS INCLUDING THE ECMWF ARE
NOT AS AGGRESSIVE...SHOWING THE MOUNTAINS RECEIVING MOST OF THE
SNOW AS THE FRONT QUICKLY MOVES SOUTHWARD ACROSS THE AREA AND DOES
NOT STALL NEAR THE COLORADO BORDER. INCREASED POPS OVER 50 PERCENT
FOR THE MOUNTAINS THROUGH MONDAY MORNING...WITH 20 TO 30 PERCENT
IN THE HIGH PLAINS AND VALLEYS. WOULD GO HIGHER...BUT TIMING
DIFFERENCES AND SPEED ARE RESULTING IN LOWER CONFIDENCE. KEPT
TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND
AND EARLY NEXT WEEK.
AVIATION...18Z TAF ISSUANCE
VFR CONDITIONS ARE EXPECTED ACROSS THE AREA THROUGH TONIGHT.
GUSTY WINDS THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST WYOMING
ARE EXPECTED TO SUBSIDE THIS EVENING. WINDS WILL INCREASE ONCE
AGAIN BY TUESDAY AFTERNOON AS A PACIFIC COLD FRONT MOVES TOWARDS
THE REGION.
FIRE WEATHER...DRY WITH ABOVE NORMAL TEMPERATURES ARE FORECAST FOR
THE DISTRICT TONIGHT AND TUESDAY. STRONG AND GUSTY SURFACE WINDS
ARE EXPECTED OVER AND CLOSE TO THE MOUNTAINS THIS EVENING...AND
AGAIN FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. THE NEXT
COLD FRONT WILL SWEEP EAST ACROSS THE DISTRICT LATE TUESDAY NIGHT
AND WEDNESDAY MORNING BRINGING MUCH COOLER TEMPERATURES AND A
CHANCE FOR ACCUMULATING SNOW...MAINLY OVER THE MOUNTAINS. MAINLY
DRY AND SLIGHTLY BELOW NORMAL TEMPERATURES WILL PREVAIL FOR THE
REST OF THE WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 11 AM TUESDAY TO 5 AM WEDNESDAY FOR WYZ103-
WYZ106-WYZ110-WYZ116-WYZ117.
NE...NONE.
&&
SHORT TERM/AVIATION...JAMSKI
LONG TERM...TJTHazardous weather outlook, Dec 13, 7:42 PM MST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 742 PM MST MON DEC 13 2010 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 150245- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 742 PM MST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY MORNING. THERE WILL BE A PERIOD OF LIGHT RAIN AND SNOW BEHIND THE FRONT. NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103-106-110-116-117-150245- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- 742 PM MST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A TIGHTENING SURFACE PRESSURE GRADIENT AND STRENGTHENING WINDS IN THE LOW AND MID LEVELS OF THE ATMOSPHERE TUESDAY AND TUESDAY NIGHT WILL GENERATE VERY STRONG AND GUSTY WESTERLY WINDS OVER THE AREA. A HIGH WIND WATCH IS IN EFFECT FROM LATE TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. A COLD FRONT WILL MOVE EAST ACROSS THE AREA LATE TUESDAY NIGHT AND WEDNESDAY MORNING...BRINGING CHANCES FOR LIGHT SNOW TO THE AREA. ACCUMULATIONS WILL GENERALLY BE LESS THAN AN INCH. WINDS WILL DIMINISH BEHIND THE FRONT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ104-105-109-111>115-150245- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 742 PM MST MON DEC 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL BRING SOME SNOW TO THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY...WITH THE HEAVIEST AMOUNTS OVER THE MOUNTAINS. STRONG AND GUSTY WINDS WILL PRECEDE THE FRONT TUESDAY AND TUESDAY NIGHT. ANOTHER WEATHER SYSTEM WILL BRING A CHANCE OF SNOW THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 2:14 PM MST | High Wind Watch | CYS | Laramie, Platte | 7 hr |
| Dec 14, 2:31 PM MST | Winter Weather Advisory | CYS | Albany, Carbon, Converse, Platte | 27 hr |
Nearby
High Wind Warnings in Wyoming, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.